Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What does "ESR - 65 ,Liver Function Test: Y-GT - 40" indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Good Morning, My question is addressed to Dr XXXXXXX Mazumdar who already knows the medical history of my daughter and has already replied to some questions. My daughter is taking Asacol , one tablet daily for her IBS since two weeks. A slight improvement has been noted. She does not go to toilet that much in the afternoon but in ther morning she still goes 3 to 4 times. She had a blood test done on Saturday and the results that are above the prescribed range are as follows: ESR - 65 Liver Function Test: Y-GT - 40 Kindly advise whether the above two results are serious and require treatment or is it due to the medicines she is taking for IBS. Looking forward for an urgent reply. Thanks J. Mooneegadoo
Posted Fri, 7 Mar 2014 in Digestion and Bowels
Answered by Dr. Chakravarthy Mazumdar 4 hours later
Brief Answer: Results are not too concerning Detailed Answer: Hi, I am happy to know that Mesalamine works for your daughter. A slight tweaking in dosage and time of administration can be discussed with your doctor to overcome the early morning episodes. ESR is a non specific test and its higher number would not measure the serious nature of any disease process. So do not be worried about it. Gamma Glutamyl transferase increases in IBS and due to liver enzyme activity because of medications. Get back to me if you need further advice.
Above answer was peer-reviewed by
Follow-up: What does "ESR - 65 ,Liver Function Test: Y-GT - 40" indicate? 23 hours later
Hi Doctor, Sorry for the delay in replying. Many thanks for your quick reply. In fact the treating Doctor prescribed two tablets of Asacol daily.But due to the many side effects of the medicine as reported by patients my daughter is taking only one tablet in the afternoon. Do you think that she needs to take two tablets daily or she can alternate the time by taking one tablet in the morning. I would also like to be informed whether patients who take Asacol are cured completely or is there a relapse of the IBS after stopping the medicine as was the case with Medrol. Awaiting an early reply. Thanks XXXX
Answered by Dr. Chakravarthy Mazumdar 35 minutes later
Brief Answer: Dose depends on the comfort of the user Detailed Answer: Hi, If your daughter is comfortable with only one dose of Mesalamine, please let continue that and do not add extra dose. You may work on this with your doctor after sometime. Whether stopping of Mesalamine would bring back the symptoms is too early to say. Some people are happy after stopping and some people got back symptoms. IBS is not well understood yet by medical researchers. There are queries yet to be answered. The time to stop and when to increase the dose is still on trial.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor